Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 129, NWS State College, PA

July 10, 20135 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 10, 2013, 7:54 PM EDT for 5 counties in Pennsylvania. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2013, 7:54 PM EDT (23:54 UTC)
Expired
Jul 10, 2013, 9:00 PM EDT
In force
66 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Huntingdon County, PA, Somerset County, PA

The radar

The Pittsburgh radar (KPBZ), 117 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 3:56 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2013-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 434 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2013-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
434 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

871 
WUUS51 KCTP 102354
SVRCTP
PAC009-013-021-061-111-110100-
/O.NEW.KCTP.SV.W.0129.130710T2354Z-130711T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
754 PM EDT WED JUL 10 2013

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BEDFORD COUNTY PENNSYLVANIA...
  BLAIR COUNTY PENNSYLVANIA...
  CAMBRIA COUNTY PENNSYLVANIA...
  CENTRAL HUNTINGDON COUNTY PENNSYLVANIA...
  SOMERSET COUNTY PENNSYLVANIA...

* UNTIL 900 PM EDT

* AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  CARROLLTOWN TO DAVIDSVILLE TO BRANDONVILLE...MOVING EAST AT 30 MPH.
  THESE STORMS ARE CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
  OF 70 MPH. 

* LOCATIONS INCLUDED IN THE WARNING...
  ALTOONA...BEDFORD...BELMONT...EBENSBURG...ELIM...HOLLIDAYSBURG...
  HUNTINGDON...JOHNSTOWN...NANTY-GLO...PORTAGE...SOMERSET...TYRONE...
  WESTMONT...WINDBER...ACOSTA...BEAVERDALE...BELLWOOD...BERLIN...
  BLANDBURG AND BLUE KNOB STATE PARK.

OTHER NOTABLE LOCATIONS IN THE WARNING... DELGROSSO'S AMUSEMENT
PARK...LAKEMONT PARK AND ISLAND WATERPARK...PEOPLES NATURAL GAS
FIELD...FLIGHT 93 NATIONAL MEMORIAL...ALLEGHENY PORTAGE RAILROAD
NATIONAL HISTORIC SITE...JOHNSTOWN FLOOD NATIONAL MEMORIAL HISTORIC
SITE...BLUE KNOB SKI RESORT...SAINT FRANCIS UNIVERSITY...JUNIATA
COLLEGE...MT. ALOYSIUS COLLEGE...UNIVERSITY OF PITTSBURGH AT
JOHNSTOWN AND PENN STATE ALTOONA.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 101 AND 156...I-99 BETWEEN
MILE MARKERS 0 AND 49.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 30...ROUTE 40...ROUTE 219...ROUTE
220...ROUTE 422...STATE ROAD 56...STATE ROAD 453.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND 
DAMAGE IN AND AROUND JOHNSTOWN. DO NOT STAY OUTDOORS.

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS LINE OF SEVERE
THUNDERSTORMS...WHICH COULD FLOOD LOW LYING AREAS QUICKLY AND COVER
ROADS WITH WATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 3971 7939 3973 7941 3982 7937 3985 7942
      3990 7941 3998 7935 4027 7903 4071 7870
      4068 7780 4015 7818 3971 7867
TIME...MOT...LOC 2353Z 280DEG 26KT 4061 7864 4025 7891
          3965 7958

$$

FORECASTER: LA CORTE
2 follow-up statements
649 
WWUS51 KCTP 110037
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
837 PM EDT WED JUL 10 2013

PAC021-110046-
/O.CAN.KCTP.SV.W.0129.000000T0000Z-130711T0100Z/
CAMBRIA PA-
837 PM EDT WED JUL 10 2013

...THE SEVERE THUNDERSTORM WARNING FOR CAMBRIA COUNTY IS CANCELLED...

THE STORMS THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE MOVED 
OUT OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

LAT...LON 3972 7913 4024 7858 4069 7815 4068 7780
      4015 7818 3971 7867
TIME...MOT...LOC 0036Z 264DEG 41KT 4066 7799 4028 7833
          3970 7891

$$

PAC009-013-061-111-110100-
/O.CON.KCTP.SV.W.0129.000000T0000Z-130711T0100Z/
BEDFORD PA-BLAIR PA-HUNTINGDON PA-SOMERSET PA-
837 PM EDT WED JUL 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOMERSET...HUNTINGDON...BLAIR AND BEDFORD COUNTIES...

AT 834 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FRANKLINVILLE TO MARTINSBURG TO WELLERSBURG...MOVING
EAST AT 30 MPH.

LOCATIONS INCLUDED IN THE WARNING...
HOLLIDAYSBURG...HUNTINGDON...BEDFORD...WILLIAMSBURG...ROYER...ROARING
SPRING...CLAYSBURG...CANOE CREEK STATE PARK...TROUGH CREEK STATE
PARK...SPRUCE CREEK...SHY BEAVER...RAYSTOWN DAM...ENTRIKEN...QUEEN...
OSTERBURG...NEW ENTERPRISE...LAKE GORDON...EVERETT...CESSNA AND
BUFFALO MILLS.

OTHER NOTABLE LOCATIONS IN THE WARNING... JUNIATA COLLEGE.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 122 AND 156...I-99 BETWEEN
MILE MARKERS 0 AND 24.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
30...ROUTE 219...ROUTE 220...STATE ROAD 453.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
CAMBRIA AND SOMERSET COUNTIES. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 3972 7913 4024 7858 4069 7815 4068 7780
      4015 7818 3971 7867
TIME...MOT...LOC 0036Z 264DEG 41KT 4066 7799 4028 7833
          3970 7891

$$

FORECASTER: LA CORTE
777 
WWUS51 KCTP 110059
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
859 PM EDT WED JUL 10 2013

PAC009-013-061-111-110108-
/O.EXP.KCTP.SV.W.0129.000000T0000Z-130711T0100Z/
BEDFORD PA-BLAIR PA-HUNTINGDON PA-SOMERSET PA-
859 PM EDT WED JUL 10 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOMERSET...HUNTINGDON...BLAIR
AND BEDFORD COUNTIES WILL EXPIRE AT 900 PM EDT...

THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL PENNSYLVANIA.

LAT...LON 3972 7913 4024 7858 4069 7815 4068 7780
      4015 7818 3971 7867
TIME...MOT...LOC 0058Z 264DEG 41KT 4065 7765 4028 7800
          3971 7860

$$

FORECASTER: CERU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 7:42 PM EDT, 12 minutes earlier.

Area forecast discussion, Jul 10, 7:42 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
742 PM EDT WED JUL 10 2013

.SYNOPSIS...
WARM AND HUMID CONDITIONS WILL CONTINUE FOR THE REST OF TODAY. A
STRONG COLD FRONT WILL PUSH GRADUALLY SOUTHEAST ACROSS THE AREA
TONIGHT CROSSING THE LOWER SUSQUEHANNA VALLEY LATER THURSDAY
AFTERNOON. A SLIGHTLY COOLER...BUT MUCH LESS HUMID AIR MASS WILL
ARRIVE LATER THURSDAY AND REMAIN INTO THE WEEKEND...PROVIDING
WELCOME RELIEF FROM THE RECENT ABNORMALLY HUMID AND WET CONDITIONS.
A RETURN TO MORE TYPICAL SUMMERTIME CONDITIONS IS EXPECTED BY EARLY
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...

UPDATE WAS ISSUED TO EXTEND THE WATCH A FEW MORE COUNTIES INTO
SERN PA.

FROM EARLIER...

THE HEAT /AND HUMIDITY/ BEFORE THE STORM.

INSTABILITY IS STEADILY RAMPING UP THIS AFTERNOON IN THE WAKE OF THE
THICK MORNING CLOUDS AND AREAS OF SHOWERS.

SVR TSRA WATCH JUST TO OUR WEST ATTM...AND NUMEROUS THERMODYNAMIC
AND KINEMATIC PARAMETERS INDICATE THAT THE WIDESPREAD TSRA /GROWING
MCS WITH TREMENDOUS LIGHTNING OF OVER 2000 STRIKES PER 15 MINUTES
OVER NRN OHIO ATTM/ WILL TRACK EAST INTO A VERY FAVORABLE
ENVIRONMENT TO MAINTAIN THEIR STRENGTH INTO EARLY TONIGHT. THE BEST
ML CAPE IN EXCESS OF 2000 J/KG COVERS MOST OF THE NW AND CENTRAL
MTNS...AND THIS IS THE REGION WHERE WE SEE THE WARM ADVECTION ARM OF
THE MCS DEVELOPING TWD.

CONCERNING POTENTIAL RAINFALL AMTS AND THE THREAT FOR FLASH
FLOODING...PLEASE REFER TO THE HYDRO SECTION BELOW.

DEEP LAYER SHEAR PROFILES ARE FAVORABLE FOR SUPERCELLS...BOWING LINE
SEGMENTS...AND EVEN A FEW TORNADOES ACROSS THE NWRN MTNS THROUGH
THIS EVENING...AND EVEN INTO PORTIONS OF THE CENTRAL MTNS.

THE SERN HALF OF THE CWA SHOULD STAY RAIN-FREE THROUGH 23Z BEFORE THE
TSRA MOVE IN FROM THE WEST TO NW AROUND...OR SHORTLY AFTER DUSK.

TEMPS IN THE U70S ACROSS THE MTNS...AND MID 80S IN THE SUSQ VALLEY
LATE THIS AFTERNOON WILL BE RIGHT AROUND NORMAL.

THE FRONT GRADUALLY SLIDES SE ACROSS THE NW MTNS LATER TONIGHT WITH
TSRA SLOWLY DECREASING IN AREAL COVERAGE LATE TONIGHT...LEAVING
LOWERED CIGS AND SCATTERED SHOWERS/ISOLATED TSRA AFTER MIDNIGHT.

LOW TEMPS TONIGHT WILL DIP TO NEAR 60F ACROSS THE NW...BUT MUGGY
CONDITIONS WITH TEMPS AND DEWPOINTS IN THE U60S TO LOWER 70S WILL
REMAIN ELSEWHERE.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
A STRONG...SECONDARY UPPER LEVEL TROUGH WILL DIG SEWRD FROM THE
UPPER GLAKES THURSDAY...HELPING TO BACK THE MEAN...DEEP LAYER FLOW
TO THE SW AND TEMPORARILY HOLD UP THE CFRONT ACRS CENTRAL AND EASTER
SECTIONS OF THE CWA.

ADDITIONAL JET ENERGY NOSING INTO THE STATE AROUND THE BASE OF THIS
UPPER TROUGH WILL ACT ON THE WARM/HUMID AIRMASS ACROSS THE SUSQ
VALLEY AND SRN TIER COUNTIES TO FIRE UP TSRA /SOME OF WHICH COULD
TRAIN AND DUMP SOME LOCALLY HEAVY 1-2 INCHES OF ADDITIONAL RAIN
DURING THE MIDDAY AND AFTERNOON HOURS THURSDAY/.

ON THE OTHER SIDE OF THE COIN...THE NW HALF OF THE CWA SHOULD SEE
THICK LAYERED CLOUD COVER AND LIKELY PERIODS OF SHOWERS...OR EVEN A
FEW TO SVRL HOUR PERIOD OF STEADY...STRATIFORM RAIN WITH A 0.25 TO
0.50 INCH OF RAINFALL.

THIS MAY LEAD TO COOLER TEMPS /BY SEVERAL DEG F/ THAN WE HAVE
CURRENTLY FORECAST...SO WILL HAVE TO MONITOR THIS ASPECT OF THE FCST
CLOSELY.

THE FAR NW ZONES WILL SEE THE LEAST /POSSIBLY NO/ PRECIP...THE
COOLEST TEMPS AND LOWEST DEWPOINTS /DROPPING TO NEAR 50F IN THE
AFTERNOON/.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
10/12Z MODEL DATA INDICATES THE COLD FRONT WILL BE PUSHING SEWD AWAY
FROM THE LWR SUSQ VLY TOMORROW NIGHT. THE FRONT WILL BE SLOWING ITS
SEWD PROGRESSION...WITH A SHARP WEST-EAST GRADIENT EVIDENT IN THE
SREF/GEFS MEAN LYR PWATS. WITH THE UPPER TROUGH AXIS CROSSING THRU
CNTRL PA...WILL HOLD ON TO SOME LOW POPS IN THE FAR SE ZONES NEAR
THE SLOWING SFC BOUNDARY. FURTHER TO THE NORTHWEST...A MUCH DRIER
AND LESS HUMID AIRMASS WILL SPREAD SEWD FROM THE LWR LKS BEHIND A
NLY FLOW ASSOCD WITH A SFC ANTICYCLONE MIGRATING EWD FM THE UPPER
MIDWEST INTO THE SAINT LAWRENCE VALLEY.

TODAY'S DETERMINISTIC MODELS SHOW A MORE PRONOUNCED H5 DISTURBANCE
/ASSOCIATED WITH THE SHORTWAVE TROUGH PROGRESSING DOWNSTREAM OF THE
GREAT LAKES ON DAY 2/ BECOMING QUASI-STNRY OR CUTTING-OFF INVOF THE
NORTHEAST/NRN MID-ATLC STATES FRI-SAT...THEN WEAKENING/OPENING UP
AND DRIFTING SLOWLY SWWD TOWARDS THE CENTRAL GULF COAST INTO NEXT
WEEK. THERE IS A FAIRLY LARGE SPREAD IN BOTH THE SPEED AND TRACK OF
THIS UPPER FEATURE...AS THE LARGE SCALE PATTERN WILL BE A STATE OF
TRANSITION WITH THE ANOMALOUS CENTRAL CONUS RIDGE EXPANDING NEWD
INTO SERN CANADA/NERN CONUS. BY NEXT WEEK...MUCH OF THE CONUS IS
FCST TO BE UNDER THE INFLUENCE OF THE STRONG/FLAT UPPER RIDGE WHICH
COULD SPELL A PERIOD OF HOT/HUMID CONDITIONS WITH TEMPS APPROACHING
90F IN SOME AREAS.

BELOW TO NEAR NORMAL PWATS STILL FAVOR A RELATIVELY DRIER PERIOD
FROM THURS NGT INTO THE WEEKEND WITH THE BULK OF THE RAINS FOCUSING
ALONG STALLED SFC BOUNDARY ALONG THE SRN MID-ATLC STATES INTO THE
SERN U.S. AS FOR TEMPERATURES...EXPECT A FEW RELATIVELY COOL NIGHTS
LATER THIS WEEK BEFORE THE PATTERN REVERTS BACK TO A TYPICAL
SUMMERTIME REGIME WITH THE BERMUDA RIDGE BECOMING REESTABLISHED OFF
TH EAST COAST -- SUGGESTING A WARMING TREND AT LONGER RANGES.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
CURRENT RADAR SHOWS SHOWERS AND THUNDERSTORMS BEGINNING TO ENTER
THE REGION...WITH SHOWERS AND VICINITY THUNDERSTORMS APPROACHING
BRADFORD. THE STRONGEST LINE OF CELLS CURRENTLY IS NORTH OF JST
AND AOO...WITH A TRACK TO BE IN THE VICINITY OF UNV BY 00Z.
CEILINGS WILL VARY BETWEEN MVFR AND VFR ACROSS THE CENTRAL AND WRN
MTNS LATE THIS AFTERNOON...BEFORE LOWERING TO A SOLID MVFR TO IFR
DECK AS A LARGE TSRA COMPLEX MOVES EAST FROM OHIO. ACROSS THE
EAST...VFR WILL REMAIN WELL INTO THE EVENING...BEFORE CONDITIONS
STEADILY DETERIORATE TO MVFR AND IFR AFTER 02Z.

WILL BE CLOSELY WATCHING THE PROGRESSION OF THE MESOSCALE CONVECTIVE
SYSTEM /TSRA COMPLEX/...AND MAY HAVE TO ENHANCE WIND GUSTS IN TAFS
/TO 45 KTS FROM THE WEST/ FOR TARGETED TIME PERIOD LATE TODAY AND
EARLY TONIGHT AS THE TSRA MOVE THROUGH.

THE FRONT AND REDUCTIONS TO CIGS AND VSBYS WILL DRIFT SLOWLY SE ACRS
THE STATE TONIGHT AND THURSDAY.

AS WINDS GO LIGHT TONIGHT AND EARLY THURSDAY...LIFR AND AREAS OF
VLIFR WILL DEVELOP DUE TO FOG AND STRATUS.

THE FOCUS FOR CONVECTION THURSDAY /WITH LIKELY POPS/ WILL SHIFT TO
THE LOWER SUSQ VALLEY FOR THE MIDDAY AND AFTERNOON HOURS AS THE
UPPER JET TAKES ON A SLIGHT ANTICYCLONIC BULGE ACROSS PA.

OUTLOOK...
WED...AM LOW CIGS. SCT/LIKELY TSRA BRINGING RESTRICTIONS.
THU...AM LOW CIGS POSS W MTNS. SCT TSRA IMPACTS POSSIBLE.
FRI-SAT...NO SIG WX EXPECTED.

&&

.HYDROLOGY...
SHORT TERM...1 AND 3 HOUR FLASH FLOOD GUIDANCE IS LOWEST ACROSS
THE WRN MTNS OF OUR CWA. THIS IS WHERE THE HEAVIEST RAIN FELL THIS
MORNING...AND MORE IMPORTANTLY WHERE THE INTENSIFYING MCS OVER NRN
AND WRN OHIO ATTM IS TAKING AIM. THE FLASH FLOOD WATCH ISSUED THIS
MORNING /THROUGH MIDNIGHT TONIGHT/ LOOKS IN GOOD SHAPE. WE MAY
HAVE TO ADD A FEW COUNTIES TO ITS EAST WITH LATER EVENING
UPDATES...BUT 3 HOURLY FFG ACROSS MUCH OF THE CENTRAL AND SCENT
MTNS IS NOTABLY HIGHER...AND AOA 3 INCHES.

EXPECT TO SEE A SOLID 1-2 INCHES OF RAIN /WITH LOCALIZED 3 INCHES
AMOUNTS/ ACROSS MUCH OF THE CENTRAL AND SWRN ZONES LATE TODAY
THROUGH EARLY TONIGHT AS THE MCS ROARS EAST ACROSS THE AREA...FAR
NRN COUNTIES...AND THE LOWER SUSQ VALLEY SHOULD SEE RELATIVELY
LESSER AMOUNTS OF AN INCH OR LESS.

HOWEVER...ADDITIONAL SIGNIF RAINFALL IS POSSIBLE LATE TONIGHT AND
THURSDAY ACROSS THE SERN ZONES THAT WILL BE STUCK IN THE SOUPY AIR
AS THE CFRONT TEMPORARILY SLOWS BENEATH THE RIGHT ENTRANCE REGION
OF A 90KT UPPER JET TRAILING SWWD FROM LAKE ONTARIO.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ017-
024>026-033-034.

&&

SYNOPSIS...LA CORTE/LAMBERT
NEAR TERM...LA CORTE/LAMBERT/STEINBUGL
SHORT TERM...LAMBERT
LONG TERM...STEINBUGL
AVIATION...LAMBERT/CERU
HYDROLOGY...
Hazardous weather outlook, Jul 10, 7:41 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
741 PM EDT WED JUL 10 2013

PAZ042-112345-
SULLIVAN-
741 PM EDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS COULD CAUSE LOCALLY HEAVY RAIN
AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ017-024>026-033-034-112345-
CLEARFIELD-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD-
741 PM EDT WED JUL 10 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...SEVERE THUNDERSTORM WATCH 409 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010>012-018-019-027-028-035>037-041-045-046-049>053-056-
063-064-112345-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-
SOUTHERN CENTRE-MIFFLIN-JUNIATA-FULTON-FRANKLIN-TIOGA-
NORTHERN LYCOMING-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-
MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-CUMBERLAND-ADAMS-
741 PM EDT WED JUL 10 2013

...SEVERE THUNDERSTORM WATCH 409 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ057>059-065-066-112345-
DAUPHIN-SCHUYLKILL-LEBANON-YORK-LANCASTER-
741 PM EDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS COULD CAUSE LOCALLY HEAVY RAIN
AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 10, 6:59 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
659 PM EDT WED JUL 10 2013

PAZ006-011-012-037-041-110000-
CAMERON PA-NORTHERN CLINTON PA-NORTHERN LYCOMING PA-POTTER PA-
TIOGA PA-
659 PM EDT WED JUL 10 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL CAMERON...
NORTH CENTRAL CLINTON...NORTHWESTERN LYCOMING...POTTER AND WESTERN
TIOGA COUNTIES...

AT 655 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
GENESEE TO STEVENSON DAM...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THESE STORMS WILL AFFECT KETTLE CREEK STATE
PARK...TAMARACK...RENOVO...KNOXVILLE...CEDAR RUN AND KEENEYVILLE.

OTHER NOTABLE LOCATIONS IMPACTED WILL BE... SKI DENTON SKI AREA AND
SKI SAWMILL SKI AREA.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
STATE ROAD 120...STATE ROAD 449.

LAT...LON 4128 7735 4139 7822 4199 7793 4201 7758
      4200 7706

FORECASTER: CERU
Local storm report, Jul 10, 7:10 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
710 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     FLASH FLOOD      MAHAFFEY                40.88N  78.73W
07/10/2013                   CLEARFIELD         PA   911 CALL CENTER

            FLOODED ROADWAY AT ROUTE 219 AND ROUTE 36.

&&

EVENT NUMBER CTP1300296

EVANEGO
Local storm report, Jul 10, 7:14 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
714 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     TSTM WND DMG     3 NW CURWENSVILLE       41.00N  78.56W
07/10/2013                   CLEARFIELD         PA   911 CALL CENTER

            TREES AND WIRES DOWN ALONG GREENVILLE PIKE IN BLOOM
            TWP.

&&

EVENT NUMBER CTP1300297

EVANEGO
Local storm report, Jul 10, 7:17 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
717 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     TSTM WND DMG     LUMBER CITY             40.93N  78.57W
07/10/2013                   CLEARFIELD         PA   911 CALL CENTER

            TREE DOWN ALONG WILLIAM CEMETARY ROAD NEAR GOLF COURSE.

&&

EVENT NUMBER CTP1300298

EVANEGO
Local storm report, Jul 10, 7:20 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
720 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     3 E CURWENSVILLE        40.97N  78.46W
07/10/2013                   CLEARFIELD         PA   911 CALL CENTER

            TREES AND WIRES DOWN IN LAWRENCE TWP.

&&

EVENT NUMBER CTP1300299

EVANEGO
Local storm report, Jul 10, 7:29 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
729 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     SNOW SHOE               41.03N  77.95W
07/10/2013                   CENTRE             PA   911 CALL CENTER

            WIRES DOWN IN SNOW SHOE TWP.

&&

EVENT NUMBER CTP1300300

EVANEGO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 8:24 AM EDTAreal Flood AdvisoryCTPCambria, Somerset4 hr
Jul 10, 9:07 AM EDTFlash Flood WatchCTPBedford, Blair, Cambria, Clearfield, Huntingdon, Somerset13 hr
Jul 10, 9:13 AM EDTFlash Flood WarningCTPCambria, Somerset3 hr
Jul 10, 10:52 AM EDTAreal Flood AdvisoryCTPBedford, Blair3 hr
Jul 10, 11:03 AM EDTSpecial Weather StatementCTPSomerset57 min
Jul 10, 11:12 AM EDTSevere Thunderstorm WarningCTPSomerset63 min
Jul 10, 4:11 PM EDTSevere Thunderstorm WarningCTPWarren64 min
Jul 10, 5:02 PM EDTSevere Thunderstorm WarningCTPMcKean, Warren58 min
Jul 10, 5:19 PM EDTSpecial Weather StatementCTPClearfield26 min
Jul 10, 5:42 PM EDTSevere Thunderstorm WarningCTPCameron, Elk48 min
Jul 10, 5:58 PM EDTFlash Flood WarningCTPClearfield, Elk4 hr
Jul 10, 6:00 PM EDTSevere Thunderstorm WarningCTPClearfield, Elk60 min
Jul 10, 6:33 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Cameron, Centre, Clearfield, Clinton and 2 more57 min
Jul 10, 6:59 PM EDTSpecial Weather StatementCTPPotter, Tioga61 min
Jul 10, 7:03 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Somerset57 min
Jul 10, 7:26 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Clearfield, Clinton, Huntingdon and 1 more64 min
Jul 10, 7:29 PM EDTFlash Flood WarningCTPCentre3 hr
Jul 10, 7:56 PM EDTSpecial Weather StatementCTPTioga34 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.